Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 24, NWS Wichita, KS

May 4, 2007Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 4, 2007, 9:49 PM CDT for Russell County, Kansas. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2007, 9:49 PM CDT (02:49 UTC)
Expired
May 4, 2007, 10:29 PM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Russell County, KS

The radar

The Grand Island radar (KUEX), 163 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 10:05 PM CDTHAIL 0.88Bunker Hill, KS
May 4, 10:07 PM CDTHAIL 11 S Bunker Hill, KS
May 4, 10:26 PM CDTHAIL 12 N Lucas, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 6:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
2984 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 050249
SVRICT
KSC167-050345-
/O.NEW.KICT.SV.W.0024.070505T0249Z-070505T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
949 PM CDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL 1045 PM CDT.

* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. 
  THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF MILBERGER...OR 18 MILES
  SOUTH OF RUSSELL...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUNKER HILL...DORRANCE...LUCAS...LURAY...MILBERGER...RUSSELL
  AIRPORT...WILSON LAKE.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3869 9895 3869 9848 3913 9849 3913 9870

$$

KETCHAM
4 follow-up statements
000 
WWUS53 KICT 050304
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1004 PM CDT FRI MAY 4 2007

KSC167-050345-
/O.CON.KICT.SV.W.0024.000000T0000Z-070505T0345Z/
RUSSELL KS-
1004 PM CDT FRI MAY 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 1045 PM CDT...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL.  THIS STORM WAS LOCATED 6 MILES SOUTH OF BUNKER HILL...OR
11 MILES SOUTHEAST OF RUSSELL...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LUCAS BY 1025 PM CDT.

THE TOWN OF WILSON LAKE IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3869 9895 3869 9848 3913 9849 3913 9870

$$

KETCHAM
000 
WWUS53 KICT 050312
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT FRI MAY 4 2007

KSC167-050345-
/O.CON.KICT.SV.W.0024.000000T0000Z-070505T0345Z/
RUSSELL KS-
1012 PM CDT FRI MAY 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 1045 PM CDT...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL.  THIS STORM WAS LOCATED NEAR WILSON LAKE...OR 12 MILES
EAST OF RUSSELL...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LUCAS BY 1025 PM CDT.

THE TOWN OF WILSON LAKE IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3869 9895 3869 9848 3913 9849 3913 9870

$$

KETCHAM
000 
WWUS53 KICT 050319
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT FRI MAY 4 2007

KSC167-050345-
/O.CON.KICT.SV.W.0024.000000T0000Z-070505T0345Z/
RUSSELL KS-
1020 PM CDT FRI MAY 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 1045 PM CDT...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL.  THIS STORM WAS LOCATED NEAR WILSON LAKE...OR 15 MILES
EAST OF RUSSELL...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LUCAS BY 1025 PM CDT.

THE TOWN OF WILSON LAKE IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3869 9895 3869 9848 3913 9849 3913 9870

$$

KETCHAM
000 
WWUS53 KICT 050329
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT FRI MAY 4 2007

KSC167-050339-
/O.CAN.KICT.SV.W.0024.000000T0000Z-070505T0345Z/
RUSSELL KS-
1029 PM CDT FRI MAY 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSSELL COUNTY HAS
BEEN CANCELLED...

AT 1027 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3869 9895 3869 9848 3913 9849 3913 9870

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:00 PM CDT, 49 minutes earlier.

Area forecast discussion, May 4, 9:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT FRI MAY 4 2007

.MESO UPDATE...
SUPERCELLS (LEFT AND RIGHT MOVERS) CONTINUE TO MOVE/DEVELOP
NORTHEAST...WEST AND NORTH OF THE FORECAST AREA. SUPERCELLS WEST
OF THE FORECAST AREA SHOULD CONTINUE TO PROGRESS NORTHEAST AS THEY
MOVE INTO A MORE UNSTABLE AIRMASS. AMPLE LOW-LEVEL WIND SHEAR AND
RELATIVELY WEAK CONVECTIVE INHIBITION SHOULD POSE A CONTINUED
TORNADO THREAT THROUGH THE NEXT 2-3 HOURS...MAINLY WITH
RIGHT-MOVING SUPERCELLS.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 709 PM CDT FRI MAY 4 2007/

MESO UPDATE...
TORNADO WATCH ISSUED UNTIL 2 AM FOR COUNTIES WEST OF I-135...NOT
INCLUDING WICHITA. CURRENTLY MONITORING TWO SUPERCELLS (RIGHT AND
LEFT MOVERS) PROGRESSING NORTHEAST ACROSS NORTHWEST
OKLAHOMA...THAT ARE NOW PROGRESSING WELL AWAY FROM THE DRYLINE.
GIVEN WEAK CONVECTIVE INHIBITION AMONGST VERY UNSTABLE
AIRMASS...DONT SEE ANY REASON FOR THESE CELLS TO NOT CONTINUE
PROGRESSING NORTHEAST AS THEY ENCOUNTER RICHER LOW-LEVEL
MOISTURE...AND MAYBE EVENTUALLY INTO SOUTHWEST PORTIONS OF THE
FORECAST AREA BY 9-10PM. ADDITIONALLY...MAY STILL SEE DEVELOPMENT
THIS EVENING FROM ROUGHLY HILL CITY THROUGH HAYS/RUSSELL AND GREAT
BEND. HOWEVER...THIS SCENARIO IS LOOKING A BIT LESS LIKELY AS
REGIONAL RADAR MOSAIC INDICATES A RETREATING DRY LINE...BUT THEY
ARENT OUT OF THE WOODS YET. REGARDLESS...INCREASING DEEP AND
LOW-LEVEL SHEAR BETWEEN 7-10 PM DUE TO BACKING SURFACE FLOW AND
INCREASING LOW-LEVEL JET SHOULD ENHANCE THE TORNADO THREAT
THROUGH 10 PM WITH ANY STORMS ACROSS THE AREA. WILL CONTINUE TO
MONITOR.

KLEINSASSER

AVIATION...
THUNDERSTORMS MAY EVENTUALLY MOVE/DEVELOP NORTHEAST INTO PORTIONS
OF CENTRAL AND SOUTH-CENTRAL KANSAS THIS EVENING. STILL TOO FAR
AWAY TO REALLY TIME OUT EXACTLY...HENCE VCTS WORDING FOR NOW.
OTHERWISE...ANTICIPATING IFR CEILINGS AND MVFR VISIBILITIES TO
ONCE AGAIN EVENTUALLY DEVELOP AFTER 06Z...AS DIURNAL COOLING SETS
IN. HOWEVER...WOULD BE SURPRISED TO SEE LIFR CONDITIONS...AS
BOUNDARY LAYER MIXING IS MUCH STRONGER TONIGHT THAN LAST NIGHT.
WILL MAKE TIMELY AMENDMENTS IF/WHEN NECESSARY.

KLEINSASSER

PREV DISCUSSION... /ISSUED 316 PM CDT FRI MAY 4 2007/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WHERE THE FOCUS
OF CONVECTION WILL BE TONIGHT AND WHERE THE BEST CHANCES OF STORMS
WILL BE DURING THE REMAINDER OF THE WEEK.

TONIGHT:
LATEST VISIBLE IMAGERY AND SURFACE ANALYSIS SHOWING SEVERAL FOCUS
MECHANISMS THAT MAY PLAY A ROLE IN DEVELOPING CONVECTION LATE THIS
AFTERNOON. THE FIRST ONE IS JUST NOW GOING THROUGH WICHITA WITH THE
FLOW TURNING TO THE EAST ONCE THE BOUNDARY PASSES THROUGH. THIS
BOUNDARY IS MOVING THROUGH A RIPE ENVIRONMENT WITH CAPE VALUES
APPROACHING 3000J/KG. SHEAR PROFILES ARE ALSO VERY FAVORABLE FOR
SUPERCELLS WITH TORNADOES...BUT WE STILL HAVE ABOUT 80-100J/KG OF
CONVECTIVE INHIBITION. THE SECOND OBVIOUS FOCUS MECHANISM IS ACROSS
NORTHWEST KANSAS WHERE THE SURFACE BOUNDARY/DIFFERENTIAL HEATING
BOUNDARY CONTINUES TO LIFT NORTH. THIS AREA MAY END UP BEING THE
MOST ORGANIZED TONIGHT. LATEST WATER VAPOR LOOP/PROFILER DATA IS
ALSO SHOWING ABOUT 70-80KT JET STREAK MOVING THROUGH THE TEXAS
PANHANDLE. LATEST SURFACE ANALYSIS IS ALSO SHOWING THE DRY LINE
BECOMING VERY WELL DEFINED ACROSS SOUTHWEST KANSAS WITH MINIMAL
CONVECTIVE INHIBITION. THIS AREA IS ALSO UNDER THE INFLUENCE OF GOOD
DIFFLUENCE...WHICH COULD BE A FOCUS FOR SOME ISOLATED SUPERCELLS. WE
WILL HAVE WATCH THIS AREA THIS EVENING...BECAUSE ANY RIGHT MOVERS
WOULD AFFECT CENTRAL OR SOUTH CENTRAL KANSAS. WE HAVE LOWERED POPS
TONIGHT SINCE THE MAIN FOCUS LOOKS TO BE IN NORTHWEST KANSAS
TONIGHT. OTHERWISE...WE MAY SEE SOME MORE STRATOCUMULUS
REDEVELOPING DUE TO A GOOD STRONG LOW LEVEL JET.

SATURDAY-SATURDAY NIGHT:
THERE MAY BE A FEW SHOWERS OR STORMS IN THE MORNING IN CENTRAL
KANSAS DUE TO SOME MODEST MOISTURE TRANSPORT/ISENTROPIC
LIFT...ESPECIALLY IF THERE IS ANY LINGERING BOUNDARIES.
OTHERWISE...WE SHOULD SEE GOOD MIXING TAKE PLACE THROUGH THE DAY
WITH MOMENTUM TRANSFER VALUES POSSIBLY EXCEEDING 30KTS WHICH WILL BE
FAVORABLE FOR MOST OF US TO REACH WIND ADVISORY CRITERIA. WE ARE NOT
TOO KEEN ON CONVECTION CHANCES OVER OUR AREA...ESPECIALLY SINCE
THERE IS REALLY NO FOCUS MECHANISM TO KEY ON IN OUR FORECAST AREA.
WE HAVE BACKED OFF ON POPS SLIGHTLY TO REFLECT THIS. HOWEVER...WE
MAY HAVE TO WATCH WHEN THE CONVECTION FIRES ALONG THE DRY LINE. THE
REMAINDER OF THE NIGHT...WE WILL HAVE TO SEE HOW THINGS EVOLVES.
RIGHT NOW...WE BELIEVE THAT ANY OF THE SUPERCELL STORMS THAT GET
GOING ALONG THE DRY LINE MAY EVOLVE INTO A CLUSTER AND MOVE THROUGH
THE WESTERN SECTIONS OF THE FORECAST AREA DURING THE EVENING AND
OVERNIGHT WITH THE POTENTIAL FOR LARGE HAIL AND HIGH WINDS. WE WILL
HAVE A BETTER HANDLE ON THIS AS TIME GETS CLOSER.

SUNDAY-MONDAY:
THIS TIMEFRAME WILL BE HIGHLY DEPENDENT ON WHAT TAKES PLACE SATURDAY
NIGHT WITH ANY LINGERING OUTFLOW BOUNDARIES. THE MODELS ARE
GENERALLY IN AGREEMENT IN SHOWING THE SYNOPTIC BOUNDARY SETTING UP
OVER CENTRAL KANSAS. THIS BOUNDARY COULD SERVE AS A FOCUS FOR MORE
AREAS OF CONVECTION ON SUNDAY AND SUNDAY NIGHT. WE HAVE RAISED POPS
DURING THIS TIMEFRAME TO REFLECT THIS POTENTIAL. ON MONDAY THE
ECMWF/UKMET/GFS ARE ADVERTISING THE FRONTAL BOUNDARY SHIFTING
THROUGH THE FORECAST AREA DURING THE DAY WHICH COULD LIMIT OUR
CONVECTION CHANCES. WE HAVE KEPT OUR POPS ON THE CHANCE SIDE TO
REFLECT THIS.

TUESDAY-FRIDAY:
THE UPPER LEVEL TROF WILL CONTINUE HANG OVER THE NORTHERN ROCKIES AT
LEAST THROUGH WEDNESDAY. AS A RESULT...WE HAVE NOT MADE MANY CHANGES
AND KEPT OUR CHANCES OF THUNDERSTORMS IN THE PICTURE. THE MODELS ARE
SHOWING SOME UPPER LEVEL RIDGING TAKING PLACE LATE NEXT WEEK WHICH
MAY GIVE US A BREAK FROM THE RAIN.

AVIATION...

MVFR CONDITIONS ARE EXPECTED THROUGH THE EVENING HOURS TONIGHT. THE
BEST CHANCES FOR CONVECTION TO DEVELOP WILL BE ALONG AN AREA OF
CONVERGENCE NEAR HAYS AND DODGE CITY...AND THESE STORMS WOULD
PROPAGATE NORTHEASTWARD. THESE STORMS COULD AFFECT KRSL AND KGBD
THIS EVENING...WHILE OTHER SITES REMAIN DRY.

CEILINGS SHOULD LOWER TO IFR AND PERHAPS LIFR TONIGHT TOWARD
MIDNIGHT. SURFACE WINDS WILL REMAIN GUSTY OVERNIGHT AND THROUGH THE
DAY SATURDAY...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KANSAS WITH
A STRONG JET OVER THE FORECAST AREA.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  84  66  79 /  20  20  50  50
HUTCHINSON      67  84  65  77 /  30  20  60  50
NEWTON          67  84  66  79 /  20  10  50  50
ELDORADO        67  84  67  80 /  20  10  40  40
WINFIELD-KWLD   68  85  67  80 /  20  10  40  40
RUSSELL         67  84  65  76 /  40  40  70  60
GREAT BEND      67  84  65  77 /  40  30  70  60
SALINA          67  84  65  78 /  30  20  70  50
MCPHERSON       67  84  66  77 /  30  20  60  50
COFFEYVILLE     67  85  68  83 /  10  10  30  40
CHANUTE         67  84  68  82 /  10  10  30  40
IOLA            67  83  68  82 /  10  10  20  40
PARSONS-KPPF    67  85  68  83 /  10  10  30  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 4, 8:14 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT FRI MAY 4 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
814 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS MAY AFFECT LOCATIONS GENERALLY ALONG AND WEST
OF A LINE EXTENDING HILLSBORO TO EL DORADO TO ARKANSAS CITY BEFORE
MIDNIGHT. IF THESE STORMS DO MOVE INTO THE AREA THE PRIMARY THREATS
WILL BE LARGE HAIL...DAMAGING WINDS AND TORNADOES. A FEW STRONG TO
POSSIBLY SEVERE STORMS MAY CONTINUE TO AFFECT PORTIONS OF CENTRAL
AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT...WITH A CONTINUED THREAT
FOR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY AND SUNDAY...THERE IS A CHANCE OF SEVERE THUNDERSTORMS
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY ALONG AND WEST OF
INTERSTATE 135. THE THREAT FOR STRONG STORMS WILL THEN CONTINUE
MONDAY THROUGH WEDNESDAY ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THROUGH ABOUT 2 AM...GENERALLY ALONG
AND WEST OF A LINE EXTENDING FROM HILLSBORO TO EL DORADO TO ARKANSAS
CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/MBS/REC/ADK

In the hours before

Special weather statement, May 4, 8:57 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT FRI MAY 4 2007

KSZ047-050230-
BARTON-
857 PM CDT FRI MAY 4 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON COUNTY...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR BELPRE...OR 14 MILES SOUTH OF LARNED...AND
MOVING NORTHEAST AT 45 MPH.

DAMAGING HAIL UP TO GOLF BALL SIZE HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN SOUTHERN BARTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

KETCHAM
Local storm report, May 4, 9:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
929 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             6 SE ALBERT             38.39N 98.95W
05/04/2007  M0.88 INCH       BARTON             KS   TRAINED SPOTTER

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:08 PM CDTSevere Thunderstorm WarningICTBarton54 min
May 4, 10:22 PM CDTSevere Thunderstorm WarningICTLincoln27 min
May 4, 10:35 PM CDTSevere Thunderstorm WarningICTRussell31 min
May 5, 12:20 AM CDTTornado WarningICTBarton, Rice55 min
May 5, 12:38 AM CDTTornado WarningICTBarton37 min
May 5, 1:07 AM CDTTornado WarningICTBarton, Ellsworth, Russell53 min
May 5, 1:12 AM CDTTornado WarningICTBarton, Rice33 min
May 5, 1:49 AM CDTTornado WarningICTBarton, Ellsworth, Rice56 min
May 5, 2:03 AM CDTTornado WarningICTEllsworth, Rice42 min
May 5, 2:41 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, McPherson, Rice, Saline64 min
May 5, 3:20 AM CDTSevere Thunderstorm WarningICTSaline55 min
May 5, 3:59 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more15 hr
May 5, 2:11 PM CDTSevere Thunderstorm WarningICTBarton, Russell52 min
May 5, 5:46 PM CDTSevere Thunderstorm WarningICTBarton, Reno, Rice29 min
May 5, 6:01 PM CDTTornado WarningICTBarton, Rice44 min
May 5, 6:33 PM CDTTornado Warning EmergencyICTBarton42 min
May 5, 6:54 PM CDTFlash Flood WarningICTBarton9 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.